Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 29, 2007, 12:25 PM EDT for Garrett County, Maryland; Preston County, Tucker County, West Virginia; Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 12:25 PM EDT (16:25 UTC)
- Expired
- Jul 29, 2007, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Garrett County, MD, Fayette County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 291628 FFWPBZ MDC023-PAC051-WVC077-093-291930- /X.NEW.KPBZ.FF.W.0015.070729T1625Z-070729T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1225 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN WESTERN MARYLAND... FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA... TUCKER COUNTY IN NORTHERN WEST VIRGINIA... PRESTON COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 330 PM EDT * AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IS SHOWING THUNDERSTORMS MOVING VERY LITTLE ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3969 7900 3990 7969 3904 7977 3899 7936 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:00 AM EDT, 9 hours 25 minutes earlier.
Area forecast discussion, Jul 29, 3:00 AM EDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 AM EDT SUN JUL 29 2007 .SYNOPSIS... WITH THE UPPER JET STREAM HAVING ASSUMED ITS NORMAL MIDSUMMER POSITION NORTH OF THE CANADIAN BORDER, THE HAZY, HUMID DOG DAYS OF SUMMER HAVE BEGUN ACROSS THE UPPER OHIO VALLEY. AN ISOLATED THUNDERSTORM CAN STILL POP UP THIS AFTERNOON AND EVENING. AFTER THAT, MIDWEST HIGH PRESSURE WILL BRING DRY AND WARMER INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LOWLEVEL CONDITIONS WILL CONTINUE TO BE MOIST AS EVIDENCED BY SURFACE DEWPOINTS IN THE MID TO UPPER 60S. SO EXPECT PATCHY FOG THIS MORNING AND MONDAY MORNING, AND HAZY CONDITIONS TODAY INTO TONIGHT. WINDS WILL REMAIN NORTHEAST AND NO MORE THAN 8MPH DURING DAYTIME HOURS. FORECASTED TEMPERATURES CLOSER TO NAM MOS THAN GFS MOS VALUES. RECENT NAM AND GFS MODEL RUNS SHOW STILL SOME RESIDUAL COOL TEMPERATURES ALOFT ACROSS THE APPALACHIAN MOUNTAINS (H5 TEMPERATURES NEAR M10C). THIS MAY YIELD SUFFICIENT INSTABILITY TO SUPPORT THUNDERSTORM DEVELOPMENT. HOWEVER, OROGRAPHIC EFFECTS AND OTHER DIFFERENTIAL HEATING MECHANISMS MAY BE THE ONLY MEANS OF GENERATING SUFFICIENT BOUNDARY LAYER LIFT FOR PARCELS TO REACH THE LEVEL OF FREE CONVECTION. SO ONLY FORECASTING ISOLATED THUNDERSTORM COVERAGE FOR MOST OF THE UPPER OHIO VALLEY THIS AFTERNOON AND EVENING AND SCATTERED COVERAGE NEAR THE APPALACHIAN MOUNTAINS. THESE POPS WERE CLOSER TO NAM MOS THAN GFS MOS VALUES. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... NAM AND GFS MODEL RUNS CONTINUE THE TREND OF SHOWING MIDWEST HIGH PRESSURE EDGING CLOSER TO THE UPPER OHIO VALLEY. LOWLEVEL HUMIDITY MAY DECREASE A LITTLE MONDAY, SO DO NOT EXPECT LITTLE IF ANY THUNDERSTORM DEVELOPMENT. NAM AND GFS MOS WERE CLOSE ON FORECASTED HIGH TEMPERATURES. WENT WITH WARMER NAM MOS FOR MONDAY NIGHT LOWS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... RECENT GFS AND ECMWF MODEL RUNS SHOW THE UPPER LEVEL JET STREAM ASSUMING AN WEST-EAST (ZONAL) ORIENTATION AND SITUATED NORTH OF THE CANADIAN BORDER. SO MIDWEST HIGH PRESSURE WILL BE SLOW IN ITS EASTWARD MOVEMENT. WITH FLOW LIGHT WOULD EXPECT A GRADUAL INCREASE IN LOWLEVEL HUMIDITY BY LATE WEEK AND THIS IS SUPPORTED BY GFS MOS VALUES. SO FORECAST WILL BE DRY WEATHER AND WARMER TEMPERATURES TUESDAY INTO SATURDAY. IN THIS DOG-DAYS-OF-SUMMER SCENARIO, NO THUNDERSTORMS FORECASTED AS NO EVIDENT LIFTING MECHANISMS, BUT SUSPECT LATE DAY INSTABILITIES TO INCREASE LATE IN THE WEEK DUE TO THE HUMIDITY INCREASE. AT THAT POINT I TIME, IT CAN BE LOCALIZED DIFFERENTIAL-HEATING MECHANISMS (OROGRAPHIC, LAKE EFFECT, URBAN EFFECT ETC) THAT MAY TRIGGER ISOLATED THUNDERSTORMS. REGARDING TEMPERATURES, SLIGHTLY ADJUSTED UPWARD LATE WEEK HIGH TEMPERATURES BASED ON LATEST GFS MOS VALUES. LOW TEMPERATURES LOOKED OKAY. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... HAZE AND PATCHY STRATUS WILL INDUCE MVFR CIGS AND VSBYS INTO MID MORNING, WITH SOME AREAS OF IFR VSBYS IN FOG AROUND DAYBREAK. CUMULUS CLOUDS ABOVE 3000 FEET WILL THEN DEVELOP BY AFTERNOON BUT VSBYS WILL REMAIN IN THE MVFR RANGE FROM HAZE. THERE IS A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM...HOWEVER THE CHANCES OF THEM AFFECTING A TERMINAL ARE TOO SLIM TO MENTION IN THE TAFS AT THIS POINT IN TIME. VFR CONDITIONS WILL PREVAIL FOR EARLY/MIDDLE OF THE COMING WEEK AS HIGH PRESSURE BUILDS ACROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 29, 5:12 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT SUN JUL 29 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 512 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 12:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1205 PM EDT SUN JUL 29 2007 MDZ001-PAZ032-WVZ023-291800- GARRETT-FAYETTE-PRESTON- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA 1205 PM EDT SUN JUL 29 2007 THROUGH 2 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS FAYETTE COUNTY PENNSYLVANIA...PRESTON COUNTY WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. THESE STORMS WILL MOVE VERY LITTLE...PRODUCING RAINFALL OF UP TO 2 INCHES. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY ACROSS LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:07 PM EDT | Flash Flood Warning | PBZ | Marion, Wetzel | 3 hr |
| Jul 29, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 53 min |
| Jul 29, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 63 min |
| Jul 29, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 55 min |
| Jul 29, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 44 min |
| Jul 29, 2:18 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 57 min |
| Jul 29, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 65 min |
Nearby
Flash Flood Warnings in West Virginia, 2007Flash Flood Warnings in Maryland, 2007Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.